Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 321, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 9, 1992, 10:30 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 9, 1992, 10:30 PM CDT (03:30 UTC)
- Expired
- Sep 9, 1992, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Tulsa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 10:35 PM CDT | Hail 0.88 | Creek, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 100330 SVRTUL OKC037-143-100415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1030 PM CDT WED SEP 9 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...NORTHERN CREEK COUNTY...TULSA COUNTY AT 1028 PM A CLUSTER OF SEVERE THUNDERSTORMS WERE MOVG INTO NORTHERN CREEK COUNTY AND WESTERN TULSA COUNTY. WINDS OF 70 MILES AN HOUR HAVE BEEN REPORTED ON THE WEST SIDE OF TULSA. THESE STOMRS WERE MOVING TO THE SOUTHEAST AT 25 MILES AN HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:21 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 9, 9:21 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT WED SEP 9 1992 LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING. NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD. ADAP DISPLAYING LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL. PROFLRS SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS IT MVS SE. WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION OF SVR. WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER. DUE TO SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND NOT UNTIL SR FOR XTRM SE ZONES. WK CAA BHND FRNT WL ALLOW TEMPS TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS AND WL NOT MAKE ANY CHNGS. WL MAKE NO ADJUSTMENTS TO LATER PDS. 07 .OK...CTN WX WATCHES.
In the hours before
Special weather statement, Sep 9, 4:58 PM CDT, 5 hours 32 minutes before
OKZ026>030-092230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT WED SEP 9 1992 AT 455PM SHOWERS AND THUNDERSTORMS HAD BEGUN TO DEVELOP IN PARTS OF OSAGE...PAWNEE...WASHINGTON...NOWATA AND CRAIG COUNTIES. CONDITIONS ARE FAVORABLE FOR RAPID INTENSIFICATION OF THE THUNDERSTORMS...WITH THE STORMS LIKELY TO SPREAD QUICKLY EASTWARD ACROSS NORTHEAST OKLAHOMA THIS EVENING. PERSONS IN NORTHEAST OKLAHOMA SHOULD CLOSELY MONITOR LOCAL CONDITIONS AND LISTEN FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH IS NOW BEING ISSUED FOR MUCH NORTHEAST OKLAHOMA AT THIS TIME.
Special weather statement, Sep 9, 6:18 PM CDT, 4 hours 12 minutes before
OKZ026>030-092230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT WED SEP 9 1992 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST OKLAHOMA UNTIL 12 MIDNIGHT... AT 610 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOP FROM FORT SCOTT KANSAS TO THE OKLAHOMA BORDER NORTH OF NEWKIRK. THE THUNDERSTORMS WERE LOCATED ALONG A COLD FRONT WHICH WAS DROPPING SOUTHWARD ACROSS KANSAS. THIS LINE OF THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OSAGE COUNTY BY 640 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING IN ADVANCE OF THIS LINE OF THUNDERSTORMS THE SHOWERS AND STORMS WERE LOCATED IN A NARROW BAND EXTENDING FROM JOPLIN MISSOURI... THROUGH THE TULSA METROPOLITAN AREA TO NEAR STILLWATER. THUNDERSTORMS IN THIS ADVANCE CLUSTER WERE NOT SEVERE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE NIGHT PROGRESSES ACROSS NORTHEASTERN OKLAHOMA. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS TONIGHT. PERSONS ACROSS NORTHEASTERN OKLAHOMA SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION CLOSELY. KEEP TUNED TO LOCAL TV AND RADIO AND NOAA WEATHE|R RADIO FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 9, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 66 min |
| Sep 9, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 58 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
| Sep 9, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Sep 9, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Sep 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 61 min |
| Sep 9, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 60 min |
| Sep 9, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 61 min |
| Sep 9, 9:50 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Sep 9, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 39 min |
| Sep 9, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 54 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 53 min |
| Sep 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| Sep 10, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 56 min |
| Sep 10, 3:33 AM CDT | Flash Flood Warning | TSA | Okmulgee | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.